Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Corpus Christi, TX

July 11, 20125 counties in Texas

NWS Corpus Christi, TX issued this flash flood watch at Jul 11, 2012, 9:59 AM CDT for 5 counties in Texas. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2012, 9:59 AM CDT (14:59 UTC)
Expired
Jul 12, 2012, 2:39 PM CDT
In force
29 hr
Issued by
NWS Corpus Christi, TX
Flood severity
None

Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WGUS64 KCRP 111459
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
959 AM CDT WED JUL 11 2012

...VERY HEAVY RAIN WILL CONTINUE TODAY OVER THE VICTORIA CROSSROADS
   REGION...

.ABUNDANT TROPICAL MOISTURE...ALONG WITH A WEAK UPPER LEVEL
DISTURBANCE AND SLOW MOVING BOUNDARY OVER THE COASTAL PLAINS...WILL
LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. THIS ACTIVITY IS EXPECTED
TO BE SLOW MOVING WITH THE POTENTIAL TO TRAIN OVER THE SAME AREAS
ALONG THE WEAK BOUNDARY. THIS AREA RECEIVED 3 TO 6 INCHES SINCE
TUESDAY. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE
TODAY LEADING TO FLASH FLOODING.


TXZ233-234-245>247-120000-
/O.NEW.KCRP.FF.A.0003.120711T1500Z-120712T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
959 AM CDT WED JUL 11 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH TEXAS...INCLUDING THE 
  FOLLOWING AREAS...ARANSAS...CALHOUN...GOLIAD...REFUGIO AND 
  VICTORIA. 

* UNTIL 7 PM CDT THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY
  RAIN OVER AREAS WHERE GROUND IS SATURATED FROM RECENT RAINFALL.

* RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH
  THE STRONGER THUNDERSTORMS. ADDITIONAL HEAVY RAIN WILL RUNOFF
  QUICKLY AND PRODUCE FLASH FLOODING OVER THE VICTORIA CROSSROADS
  AND MID-COAST REGIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TMT
3 follow-up statements
961 
WGUS64 KCRP 112257
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CDT WED JUL 11 2012

...VERY HEAVY RAIN IS EXPECTED LATE TONIGHT INTO THURSDAY OVER THE
VICTORIA CROSSROADS AND MID-COAST REGIONS...

.ABUNDANT TROPICAL MOISTURE...ALONG WITH A WEAK UPPER LEVEL
DISTURBANCE AND SLOW MOVING BOUNDARY OVER THE COASTAL PLAINS...
WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS. THIS ACTIVITY IS
EXPECTED TO BE SLOW MOVING WITH THE POTENTIAL TO TRAIN OVER THE
SAME AREAS. THIS AREA HAS RECEIVED 3 TO 6 INCHES SINCE TUESDAY.
ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT
OR THURSDAY LEADING TO FLASH FLOODING.

TXZ233-234-245>247-121000-
/O.EXT.KCRP.FF.A.0003.000000T0000Z-120712T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
557 PM CDT WED JUL 11 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS... 
  ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA. 

* THROUGH THURSDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY 
  RAIN OVER AREAS WHERE GROUND IS SATURATED FROM RECENT 
  RAINFALL. 

* RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH 
  THE STRONGER THUNDERSTORMS. ADDITIONAL HEAVY RAIN WILL RUNOFF 
  QUICKLY AND PRODUCE FLASH FLOODING OVER THE VICTORIA 
  CROSSROADS AND MID-COAST REGIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TE
217 
WGUS64 KCRP 120937
FFACRP

FLOOD WATCH
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 AM CDT THU JUL 12 2012

...HEAVY RAIN IS EXPECTED THROUGH THIS AFTERNOON OVER THE
VICTORIA CROSSROADS AND THE MIDDLE TEXAS COASTAL REGIONS...

.ABUNDANT TROPICAL MOISTURE...ALONG WITH A WEAK UPPER LEVEL
DISTURBANCE AND SLOW MOVING BOUNDARY OVER THE COASTAL PLAINS...
WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY. THIS
ACTIVITY IS EXPECTED TO BE SLOW MOVING WITH THE POTENTIAL TO TRAIN
OVER AREAS THAT HAVE ALREADY RECEIVED 3 TO 6 INCHES OF RAINFALL
SINCE TUESDAY.

TXZ233-234-245>247-122100-
/O.CON.KCRP.FF.A.0003.000000T0000Z-120712T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
437 AM CDT THU JUL 12 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH TEXAS...INCLUDING THE FOLLOWING COUNTIES...
  ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA.

* UNTIL 4 PM CDT THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN
  OVER AREAS WHERE THE GROUND HAS BECOME INCREASINGLY SATURATED
  FROM RAINFALL DURING THE PAST SEVERAL DAYS.

* RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH
  THE STRONGER...SLOW MOVING THUNDERSTORMS. ADDITIONAL MODERATE TO
  HEAVY RAIN WILL RAPIDLY RUNOFF AND PRODUCE FLASH FLOODING OVER
  THE VICTORIA CROSSROADS AND THE MIDDLE TEXAS COASTAL REGIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RG
421 
WGUS64 KCRP 121939
FFACRP

FLOOD WATCH
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CDT THU JUL 12 2012

...FLASH FLOOD WATCH CANCELLED FOR VICTORIA CROSSROADS...

TXZ233-234-245>247-122045-
/O.CAN.KCRP.FF.A.0003.000000T0000Z-120712T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
239 PM CDT THU JUL 12 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH TEXAS HAS BEEN
CANCELLED. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS COULD
DEVELOP THROUGH THE NIGHT OVER THE AREA...THREAT FOR WIDESPREAD
HEAVY RAINFALL LEADING TO FLOODING HAS DIMINISHED. 

$$

TMT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 6:42 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 11, 6:42 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CDT WED JUL 11 2012

.DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW.

&&

.AVIATION...CONVECTION ONGOING ACROSS THE EAST THIS MORNING AND
ALONG THE IMMEDIATE COASTLINE. DO EXPECT AN INCREASE IN CONVECTION
AREA WIDE AFTER 18Z...LASTING THROUGH THE EVENING. IN THE MEAN
TIME...A MID/HIGH CLOUD DECK ABOVE 10KFT WILL PERSIST ACROSS THE
REGION. THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND
WINDS GUSTS UP TO 30KTS AT TIMES...ALONG WITH BRIEF LOWERING OF
CIGS/VSBYS. A LULL IN ACTIVITY IS EXPECTED TONIGHT...THEN
ADDITIONAL CONVECTION EXPECTED AFTER 06Z THURSDAY...YET CONFIDENCE
REMAINS LOW. OVERALL...DESPITE THE CONVECTION...VFR CONDITIONS
WILL PERSIST.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 11 2012/

SHORT TERM (TODAY THROUGH THURSDAY)...WILL CONTINUE DECENT
CHANCES FOR PRECIPITATION ACROSS THE REGION TODAY AS WEAK TROUGH
AXIS REMAINS ACROSS THE REGION. THIS FEATURE WILL CONTINUE TO TAP
INTO DEEP MOISTURE WITH PWAT VALUES BETWEEN 2.0-2.3 INCHES ACROSS
MUCH OF SOUTH TEXAS. CONVECTION ALREADY EVIDENT ON RADAR THIS
MORNING...AND WITH A BIT OF HEATING EXPECTED THIS AFTERNOON ALONG
WITH A WEAK FRONTAL BOUNDARY STALLED TO THE NORTH ADDITIONAL
CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GIVEN
THE MOISTURE PROFILE...CANNOT RULE OUT LOCALLY HEAVY RAINFALL
TODAY. TAPPER OFF PRECIPITATION CHANCES TONIGHT WITH THE LOSS OF
HEATING...HOWEVER AFTER MIDNIGHT ANOTHER ROUND OF CONVECTION MAY
DEVELOP ACROSS NORTHERN AREAS. FOR THURSDAY...A BIT LESS LIFT IS
FORECAST WITH LESS OMEGA OVER THE REGION. HOWEVER...THE VERY DEEP
MOISTURE WILL REMAIN IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR
MUCH OF THURSDAY GIVEN A FEW MORE BREAKS IN THE CLOUDS AND A BIT
MORE HEATING. WITH RESPECT TO TEMPERATURES...WELL THEY ARE JUST AS
TRICKY AS THE PRECIPITATION FORECAST. WILL KEEP CONDITIONS WARMEST
OUT WEST WITH A MORE BREAKS IN THE MID/HIGH LEVEL CLOUDS AND
COOLEST ACROSS THE NORTHEAST WHERE CLOUD COVER AND BETTER RAIN
CHANCES SHOULD HOLD TEMPERATURES DOWN THE MOST. SIMILAR CONDITIONS
FOR THURSDAY...YET LESS RAINFALL EXPECTED SO HAVE TEMPERATURES
SLIGHTLY WARMER.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...KEEPING A MENTION OF
RAIN THROUGH THE FORECAST PERIOD ALTHOUGH THERE COULD BE A BRIEF
LULL IN RAINFALL MAINLY OVER THE WESTERN AREAS ON FRIDAY AND INTO
SATURDAY AS SOME DRIER AIR DOES TRY TO COME IN FROM THE NORTHWEST.
HOWEVER...BY THE WEEKEND...BETTER MOISTURE STARTS TO COME BACK AS
ANOTHER UPPER LOW MOVES INTO THE AREA AND BRINGS BETTER MOISTURE
BACK TO SOUTH TEXAS (ECMWF SHOWING THIS THE BEST ESPECIALLY THE
MOISTURE). AS A RESULT...WILL INCREASE POPS SLIGHTLY MAINLY OVER THE
EASTERN AREAS FOR THE WEEKEND AND KEEP MORE OF A DIURNAL TREND WITH
THE CONVECTION THROUGH THE FIRST PART OF THE WEEK. MODELS BEGIN TO
PUSH UPPER LOW FARTHER WEST ON TUESDAY SO IMPACTS MAY BE A BIT LESS.
NEVERTHELESS...GIVEN THE MOISTURE FIELDS WILL KEEP CHANCE POPS GOING
OVER THE NORTHEAST FOR TUESDAY FOR MORE SEA-BREEZE ACTIVITY...WITH
LOWER CHANCES A BIT FARTHER WEST (MAY NEED TO INCREASE POPS FARTHER
WEST ON TUESDAY BUT FOR NOW WILL HOLD OFF). WITH CLOUDS CONTINUING
AROUND THE AREA AM EXPECTING TEMPERATURES TO BE NEAR TO SLIGHTLY
BELOW NORMAL...ALTHOUGH IT COULD BE TRICKY AS ENOUGH SUN FOR A
COUPLE HOURS COULD RAISE TEMPERATURES PRETTY FAST. FOR HIGHS...
GENERALLY WENT WITH A BLEND OF MODEL AND BIAS-CORRECTED
NUMBERS...GENERALLY STAYING NEAR OR ON THE COOLER SIDE OF MOS. LOWS
SHOULD BE RELATIVELY NEAR TO SLIGHTLY ABOVE NORMAL GIVEN THE
MOISTURE PROFILES BUT GENERALLY LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  77  91  75  90  /  70  30  50  20  30
VICTORIA          85  74  88  74  89  /  80  50  50  20  40
LAREDO            94  79  96  77  95  /  50  50  30  20  20
ALICE             90  76  93  74  91  /  70  40  40  20  30
ROCKPORT          87  80  88  78  89  /  70  30  50  30  30
COTULLA           92  77  94  74  95  /  70  50  30  20  10
KINGSVILLE        92  76  94  75  92  /  70  30  40  20  30
NAVY CORPUS       87  79  89  79  89  /  70  30  40  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RG/82...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jul 11, 5:31 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT WED JUL 11 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL TODAY AND TONIGHT.
THIS COULD LEAD TO URBAN AND SMALL STREAM FLOODING...ESPECIALLY
ACROSS EASTERN AREAS WHERE THE GROUND IS ALREADY SATURATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS
THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A
FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:44 AM CDTAreal Flood AdvisoryCRPVictoria91 min
Jul 11, 8:56 AM CDTFlash Flood WarningCRPGoliad, Victoria2 hr
Jul 11, 10:36 AM CDTFlash Flood WarningCRPCalhoun114 min
Jul 11, 10:59 AM CDTFlash Flood WarningCRPGoliad, Victoria2 hr
Jul 11, 11:25 AM CDTAreal Flood AdvisoryCRPAransas, Refugio50 min
Jul 11, 12:31 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio119 min
Jul 11, 1:53 PM CDTAreal Flood AdvisoryCRPBee52 min
Jul 11, 2:21 PM CDTFlash Flood WarningCRPVictoria84 min
Jul 11, 2:29 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio2 hr
Jul 11, 4:26 PM CDTAreal Flood WarningCRPCalhoun3 hr

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.